Connecticut, 2016Damaging Winds and Lightning Strike in Connecticut, July 18, 2016
July 18, 2016 · NWS OKX · 3 events in 2 counties and zones
A passing cold front triggered isolated severe thunderstorms over New Haven County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front triggered isolated severe thunderstorms over New Haven County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 18, 2:44 PM EST, 53 minutes earlier.
Area forecast discussion, Jul 18, 2:44 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
344 PM EDT MON JUL 18 2016
.SYNOPSIS...
A cold front crosses the Tri-State tonight, followed by high
pressure building in from the west through Tuesday night. High
pressure moves slowly east across the area Wednesday and Wednesday
night. A trough of low pressure forms across the area Thursday
and lingers through Monday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 395 IN EFFECT FOR ENTIRE CWA THROUGH 8
PM.
Currently running 1000-2000 J/kg of CAPE over the CWA, the region
in the right rear quadrant of a 85+ KT 300 hPa jet and having a
30-35kt 950 hPa jet passing just to the S/SE and having
sufficient Bulk Shear (30-40kt); there is a threat of scattered
severe thunderstorms area wide into this evening. HRRR has good
handle on initial line of convection so have used as primary basis
for pops into this evening.
The front slows as it pushes SE through the area, so could see a
second batch of storms a few hours after the initial round of
convection, but only chance pops for that. Showers should wind
down fairly quickly from NW to SE after midnight as the front
exits to the east (sooner if second round of storms does not
fire).
Lows tonight were based on a blend of MAV/MET/ECS guidance and NAM
2-meter temperatures and should be around 5 degrees above normal.
There is a high rip current risk at Atlantic Ocean Beaches into
this evening.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Even with 700-500 hPa trough axis building into NE U.S. Tuesday
and Tuesday night, downsloping NW low level flow, along with
subsidence from low level ridging building in should keep the
atmosphere sufficiently dry to preclude precipitation during this
time frame. Also, given forcing only in the mid-upper levels,
would only expect some mid-high clouds from time to time.
For highs Tuesday, a blend of ECS/MET/MAV guidance, NAm 2-meter
temperatures and a mix down from 825-750 hPa per BUFKIT soundings
was used, with highs expected to be a few degrees above normal.
Lows Tuesday night were based on a blend of MET/ECS/MAV guidance
and NAM 2-meter temperatures, and should be near to slightly below
normal.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A comfortable dry air mass with temperatures averaging slightly
below normal on Wednesday will gradually heat and moisten with time.
Near normal temperatures are forecast for Thursday followed by our
next potential heat wave developing on Friday for this weekend.
Heat advisories are possible Fri. through Sun. for NYC and
surrounding areas with heat index values forecast between 95 and 100
each afternoon. Sat is expected to be the hottest day. As such,
portions of Long Island, the Lower Hudson Valley and NE NJ may also
be included with heat indices slightly above the 100 degree mark for
a couple of hours in the aftn.
A thermal low level inland trough is forecast to re-develop each
afternoon starting Thursday through the weekend, increasing low
level moisture transported by the sea breezes.
This will also bring a chance of mainly afternoon and evening
scattered convection starting Friday afternoon through the weekend.
With no synoptic scale system forecast to impact the region with a
well needed widespread rain, the moderate drought could
increase across parts of the local area.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A cold front approaches from the west today and moves across the
area tonight.
High impact SWAP event will continue as a line of convection
approaches from the west. Based on current trends...thunderstorms
should arrive between 20-21z most NY Metro terminals. The line of
convection may also speed up as it approaches the coast. Expect a
30-45 minute period of most significant terminal impacts as storms
should move through quickly.
Surface winds should gust 20 to 25 kt this afternoon. Stronger
gusts expected in and around thunderstorms. Winds tonight shift to
the west behind the thunderstorms then northwest behind the cold
frontal passage with VFR conditions.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible for timing of afternoon
thunderstorms.
KLGA TAF Comments: Amendments possible for timing of afternoon
thunderstorms.
KEWR TAF Comments: Amendments possible for timing of afternoon
thunderstorms.
The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: Amendments possible for timing of afternoon
thunderstorms.
KHPN TAF Comments: Amendments possible for timing of afternoon
thunderstorms.
KISP TAF Comments: Amendments possible for timing of afternoon
thunderstorms.
.OUTLOOK FOR 12Z Tuesday through Saturday...
.Tue-Fri Morning...VFR.
.Fri Afternoon-Sat...Sub-VFR possible in isolated to scattered thunderstorms.
&&
.MARINE...
SEVERE THUNDERSTORM WATCH #395 FOR THE WATERS UNTIL 8 PM.
Main threat this afternoon/evening is strong to severe storms.
Winds/seas have been slow to come up this afternoon. Have some
doubts might not make SCA levels on the coastal ocean waters west
of Fire Island inlet, but for now have just scaled back the end
time until 00z. Remainder of headlines on the coastal ocean zones
were left as is - until 6z for the central coastal ocean zone and
10z for the eastern most coastal ocean zone. However, if trends
hold, all headlines could be terminated sooner than current end
times.
Otherwise, sub-small craft conditions are expected on the waters
around Long Island through Tuesday night, with winds 10 kt or less
throughout by Tuesday afternoon.
Winds and seas are forecast to remain below SCA criteria Wednesday
through early Thursday. Wind speeds and seas are forecast to
approach SCA criteria across the Atlantic ocean coastal waters
Thursday afternoon and evening and again Friday afternoon and
evening as SW winds of 15-25 kt cause seas to build near 5 feet.
&&
.HYDROLOGY...
from 3/10 to 3/5 of an inch of rain is possible on average with
storms through this evening, with locally higher amounts possible.
Areas that do receive the locally heavy rainfall could
experience minor urban/poor drainage flooding.
Dry weather is forecast Tuesday through early Friday.
Thunderstorms are possible each afternoon and evening Friday
through Sunday. However, most of the area on any given day should
remain dry.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ355.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ350.
Small Craft Advisory until 2 AM EDT Tuesday for ANZ353.
&&
SYNOPSIS...Maloit/GC
NEAR TERM...Maloit
SHORT TERM...Maloit
LONG TERM...GC
AVIATION...GS
MARINE...Maloit/GC
HYDROLOGY...Maloit/GCHazardous weather outlook, Jul 18, 11:08 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1208 PM EDT MON JUL 18 2016
NYZ075-080-081-178-179-191615-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1208 PM EDT MON JUL 18 2016
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-191615-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1208 PM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-191615-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1208 PM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MALOIT
In the hours before
Special weather statement, Jul 18, 2:30 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT MON JUL 18 2016
NYZ067-068-182000-
PUTNAM-ORANGE-
330 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PUTNAM AND EAST CENTRAL
ORANGE COUNTIES...
AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEST POINT...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLD SPRING...WEST POINT...MAHOPAC...FAHNESTOCK STATE PARK...PUTNAM
VALLEY...HIGHLAND FALLS AND FORT MONTGOMERY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.
LAT...LON 4135 7368 4132 7399 4134 7407 4142 7408
4147 7370
TIME...MOT...LOC 1929Z 268DEG 20KT 4139 7401Special weather statement, Jul 18, 2:45 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT MON JUL 18 2016
NYZ070-182015-
NORTHERN WESTCHESTER-
345 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER COUNTY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT KISCO...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT KISCO AND BEDFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT...AND SOUTHEASTERN NEW YORK.
LAT...LON 4125 7351 4122 7349 4121 7349 4115 7362
4117 7386 4126 7384
TIME...MOT...LOC 1945Z 274DEG 24KT 4120 7378Special weather statement, Jul 18, 2:59 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT MON JUL 18 2016
CTZ008-182100-
NORTHERN NEW LONDON-
359 PM EDT MON JUL 18 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW LONDON
COUNTY...
AT 359 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
GLASTONBURY... MOVING EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORWICH...COLCHESTER...GRISWOLD...HEBRON...HOPKINTON...LEBANON...
MARLBOROUGH...PRESTON...LISBON...SPRAGUE...BOZRAH...VOLUNTOWN...NORTH
STONINGTON...JEWETT CITY AND FRANKLIN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4150 7179 4158 7246 4159 7245 4160 7241
4159 7239 4160 7238 4160 7233 4164 7233
4167 7227 4169 7227 4171 7224 4166 7216
4166 7212 4163 7196 4164 7186 4164 7179
TIME...MOT...LOC 1959Z 271DEG 30KT 4166 7258
JCSpecial weather statement, Jul 18, 3:18 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EDT MON JUL 18 2016
NJZ103-104-NYZ069>071-182045-
WESTERN BERGEN-EASTERN BERGEN-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-ROCKLAND-
418 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERGEN...ROCKLAND
AND SOUTHERN WESTCHESTER COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORWOOD...OR
OVER TAPPAN...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YONKERS...WHITE PLAINS...PORT CHESTER...RYE...TARRYTOWN...
DOBBS FERRY...TAPPAN...GREENWICH...HARRISON...SCARSDALE...ORADELL...
BRONXVILLE...NORWOOD...PEARL RIVER...ORANGEBURG...EASTCHESTER...
MAMARONECK...WESTWOOD...HILLSDALE AND RIVER VALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY...AND SOUTHEASTERN NEW
YORK.
LAT...LON 4096 7410 4108 7410 4108 7376 4107 7370
4100 7365 4101 7364 4100 7364 4101 7362
4102 7361 4099 7363 4098 7362 4097 7363
4098 7365 4094 7368 4093 7371 4092 7373
TIME...MOT...LOC 2018Z 272DEG 41KT 4101 7395Special weather statement, Jul 18, 3:26 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT MON JUL 18 2016
CTZ005-006-009-010-182100-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW
HAVEN-
426 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD AND
SOUTHWESTERN NEW HAVEN COUNTIES...
AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER REDDING...OR 7
MILES SOUTH OF NEWTOWN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...NEW HAVEN...DANBURY...MILFORD...WALLINGFORD...SHELTON...
NEWTOWN...FAIRFIELD...HAMDEN...STRATFORD...TRUMBULL...BRANFORD...
NORTH HAVEN...MONROE...BETHEL...WILTON...SEYMOUR...NORTH BRANFORD...
ORANGE AND DERBY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CONNECTICUT.
LAT...LON 4126 7277 4125 7280 4124 7281 4125 7284
4123 7290 4125 7291 4126 7291 4125 7295
4123 7297 4123 7298 4120 7301 4120 7305
4118 7308 4122 7345 4140 7344 4142 7276
TIME...MOT...LOC 2026Z 274DEG 28KT 4131 7336Local storm report, Jul 18, 3:32 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 SSW WEST MAHOPAC 41.36N 73.80W
07/18/2016 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ON WIRES AT INTERSECTION OF WOOD STREET AND
GOLDFINCH LANE
&&
JELightning, Fairfield
- When
- July 18, 3:37 PM EST
- Where
- Fairfield County, 0.66 mi SE of Westport
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.143, -73.362
A large tree was struck by lightning, bringing down large branches and power lines on Main Street in Westport.
Thunderstorm Wind, New Haven
- When
- July 18, 4:00 PM EST
- Where
- New Haven County, Orange
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.270, -73.030
Numerous tree limbs were down throughout the town of Orange.
Thunderstorm Wind, New Haven
- When
- July 18, 4:08 PM EST
- Where
- New Haven County, 0.86 mi ENE of Allington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 41.285, -72.935
Trees were reported down near Ella Grasso Boulevard in New Haven.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 24, 20161 death · 70 injured · 29 events
- Heat in Nevada, July 18 to 21, 20164 deaths · 1 event
- Heat in Texas, July 18 to 19, 20162 deaths · 2 events
- Heat in Oklahoma, July 18 to 24, 20161 death · 11 injured · 1 event
- Hail and Damaging Winds in Georgia, July 18 to 19, 20161 death · 1 injured · $184,000 · 1 in hail · 18 events
- Damaging Winds in New Jersey, July 18, 20161 death · $34,000 · 61 kt wind · 7 events
- Excessive Heat and Heat in Missouri, July 18 to 24, 20161 death · 11 events
- Flash Flood in Wisconsin, July 18, 20161 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 18, 2016$535,000 · 70 kt wind · 33 events
- Hail and Damaging Winds in Vermont, July 18, 2016$91,000 · 1.75 in hail · 19 events
- Lightning Strike in Arizona, July 18, 2016$200,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 18, 2016$100,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654153, 654150, 654152.